Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 41, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 28, 2011, 2:02 PM MDT for Colfax County, Union County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2011, 2:02 PM MDT (20:02 UTC)
- Expired
- Jul 28, 2011, 2:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Colfax County, NM, Union County, NM
The radar
The Pueblo radar (KPUX), 179 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 2727 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -124 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076
WUUS55 KABQ 282002
SVRABQ
NMC007-059-282045-
/O.NEW.KABQ.SV.W.0041.110728T2002Z-110728T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
202 PM MDT THU JUL 28 2011
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
NORTHWESTERN UNION COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 245 PM MDT
* AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FOLSOM...OR ABOUT 8 MILES NORTHWEST OF DES MOINES...AND MOVING
NORTH AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHEASTERN COLFAX COUNTY...
RURAL NORTHWESTERN UNION COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...LARGE HAIL
AND FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.
&&
LAT...LON 3677 10383 3675 10395 3676 10404 3700 10415
3701 10401 3700 10375
TIME...MOT...LOC 2002Z 190DEG 4KT 3685 10392
$$
GUYER1 follow-up statement
731
WWUS55 KABQ 282023
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
223 PM MDT THU JUL 28 2011
NMC007-059-282045-
/O.CON.KABQ.SV.W.0041.000000T0000Z-110728T2045Z/
UNION-COLFAX-
223 PM MDT THU JUL 28 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
COLFAX AND NORTHWESTERN UNION COUNTIES UNTIL 245 PM MDT...
AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FOLSOM...OR ABOUT 9 MILES NORTHWEST OF DES MOINES...
AND NEARLY STATIONARY.
HAIL MAY ACCUMULATE UP TO SEVERAL INCHES DEEP FROM THIS STORM.
TORRENTIAL RAINFALL AND FREQUENT LIGHTNING STRIKES ARE ALSO
OCCURRING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HIGHWAY 325 BETWEEN CAPULIN AND FOLSOM...
HIGHWAY 456 BETWEEN FOLSOM AND HIGHWAY 551...
LAT...LON 3677 10383 3675 10395 3676 10404 3700 10415
3701 10401 3700 10375
TIME...MOT...LOC 2021Z 190DEG 4KT 3687 10392
$$
GUYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:58 PM MDT, 4 minutes earlier.
Area forecast discussion, Jul 28, 1:58 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 158 PM MDT THU JUL 28 2011 .UPDATE... DID A QUICK UPDATE TO RAMP UP POPS RIGHT ALONG THE CENTRAL MOUNTAIN CHAIN...ESPECIALLY THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND ADJACENT HIGHLANDS. CONVECTION CONTINUES TO DEVELOP OVER THESE LOCATIONS WITH THE HIGHEST CONCENTRATION OVER THE NORTHEAST. MODELS ARE IN GOOD AGREEMENT THAT THE CONVECTION WILL IMPACT THE NORTHEAST HIGHLANDS AND POSSIBLY THE FAR NORTHEAST PLAINS THIS EVENING. DECIDED TO EXPAND THE LIKELY TO DEFINITE POPS FURTHER SOUTH AND EAST. WILL CONSIDER A FLASH FLOOD WATCH FOR THE TRACK FIRE BURN SCAR WITH THE AFTERNOON PACKAGE. KW && .PREV DISCUSSION...313 AM MDT THU JUL 28 2011... USUAL SUMMER MONSOON CHALLENGES WILL DEAL WITH EXTENT OF DAILY CONVECTION...COMPLICATED BY AN EASTERLY WAVE...TROPICAL STORM DON AND A PESKY WIND SHIFT IN THE NE. LESS ACTIVE ON WED IN THE WAKE OF TUE SHORT WAVE. MOST NOTICEABLE DIFFERENCE TODAY WILL BE IN THE NE WHERE AN OUTFLOW BOUNDARY FROM SE CO/SW KS HAS PRESSED INTO NE NM. ALL MODELS IN AGREEMENT BEST POPS WILL BE IN THIS AREA WITH NUMEROUS SHOWERS AND STORMS THIS PM. THIS CERTAINLY SEEMS PLAUSIBLE GIVEN MOISTURE PROFILES...DECENT INSTABILITY WITH NEGATIVE LI VALUES AND CAPES OF GREATER THAN 3000 J/KG. ISOLATED TO SCATTERED POPS ELSEWHERE TODAY WITH THE LOWEST POPS IN THE NW AND SE. TEMPERATURES MOSTLY ABOVE NORMAL ESPECIALLY IN THE E. SHOWERS AND STORMS WILL BE SLOW TO DIMINISH IN THE NE TON AND WILL CARRY SCATTERED POPS THERE PAST MIDNIGHT...WITH SCATTERED POPS LOWERING TO ISOLATED ELSEWHERE AFTER MIDNIGHT. FRIDAY WILL BE ACTIVE AS ADDITIONAL OUTFLOW BOUNDARIES IN THE NE WILL DRIVE A WIND SHIFT S AND W...PERHAPS EVEN INTO THE RIO GRANDE VALLEY. MEANWHILE EASTERLY WAVE IN CNTRL TX WILL REACH SE NM. LOTS OF DRIER AIR AHEAD OF IT ON ITS NW SIDE. THIS COULD KEEP OUR SE ZONES RELATIVELY QUIET AND WILL HAVE LOWEST POPS IN THIS AREA. BEST POPS AGAIN IN THE NE...WITH THE NRN MOUNTAINS ACTIVE AS WELL. THE NW WILL MOISTEN UP AND SHOULD BE MORE ACTIVE THAN WED OR TODAY. THE WEEKEND INTO NEXT WEEK SHOULD BE QUITE ACTIVE. MODELS BRING THE TX EASTERLY WAVE SLOWLY AROUND THE UPPER HIGH ACROSS WRN NM THIS WEEKEND AND ACROSS NRN NM EARLY NEXT WEEK. MODELS COMING IN BETTER AGREEMENT CONCERNING THE REMNANTS OF TROPICAL STORM DON. EUROPEAN BRINGS MOISTURE FROM DON INTO SW NM LATE SUN WHILE THE CANADIAN STILL HAS A CIRCULATION MOVING INTO SE AND SC NM LATE SUN. GFS FOLLOWS THE CANADIAN BUT IS 6 TO 12 HOURS SLOWER. HAVE INCREASED POPS OVER SW AND SC AREAS SUN AND SUN NIGHT AND OVER MUCH OF THE W AND CNTRL ZONES ON MON. HIGH PRESSURE TO THE E WILL ACTUALLY STRENGTHEN THIS WEEKEND AND EARLY NEXT WEEK AND SHIFT SOME TO THE N...WHICH WOULD KEEP MUCH OF THE FAR ERN PLAINS VERY WARM WITH ONLY SMALL CHANCES OF PRECIPITATION. CHJ .AVIATION... GREATEST COVERAGE OF STORMS TODAY WILL BE ACROSS NE NM ALONG AN OUTFLOW BOUNDARY. ISOLD TO SCT COVERAGE IS EXPECTED ELSEWHERE... MAINLY OVER THE HIGHER TERRAIN. STORMS WILL DEVELOP AROUND 18Z AND BECOME MORE WIDESPREAD AS THE DAY PROGRESSES. BRIEF MVFR CIGS AND VSBYS IN HEAVY RAIN ARE POSSIBLE IN THE STRONGER STORMS...MOSTLY LIKELY ACROSS THE NE. WIND GUSTS NEAR 40KTS ARE ALSO POSSIBLE. STORMS WILL LARGELY DIMINISH AROUND 03Z ACROSS CENTRAL AND WESTERN AREAS...BUT MAY LINGER LONGER ACROSS THE NE/E. KLVS TAF SITE WILL HAVE THE GREATEST CHANCE OF BEING AFFECTED...THOUGH KTCC IS NOT FAR BEHIND. TEMPO GROUPS HAVE ALREADY BEEN INSERTED INTO BOTH TAFS TO REFLECT HIGH CONFIDENCE. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 34 .FIRE WEATHER... STILL QUITE A BIT OF CLOUD COVER EARLY THIS MORNING...WHICH IS KEEPING LOW TEMPERATURES ON THE WARM SIDE...AND RELATIVE HUMIDITY RECOVERIES BELOW WHAT THEY WERE YESTERDAY MORNING. NONETHELESS... STILL GOOD TO EXCELLENT RECOVERIES NOTED ACROSS THE NORTH AND WEST. ANOTHER ROUND OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON OVER THE HIGHER TERRAIN. EVEN LESS COVERAGE OF STORMS IS POSSIBLE ACROSS THE NORTHWEST AS DRIER AIR CONTINUES TO NUDGE INTO THE AREA. HOWEVER...THE NORTHEAST MAY BE QUITE WET AS SHOWERS AND THUNDERSTORMS FORM ALONG A REMNANT OUTFLOW BOUNDARY FROM YESTERDAYS CONVECTION. GIVEN THAT THE SURFACE BOUNDARY IS LOCATION ALONG AND UPPER LEVEL DEFORMATION ZONE/RIDGE AXIS...SIGNIFICANT WETTING RAINS WILL BE POSSIBLE IN THIS AREA DUE TO NEAR ZERO STORM MOTION. MOVEMENT OF STORMS WILL LARGELY BE BASED ON OUTFLOW BOUNDARY COLLISIONS. BEST RELATIVE HUMIDITY RECOVERIES TONIGHT WILL BE ACROSS THE NORTHEAST...THOUGH AT LEAST GOOD RECOVERIES ARE EXPECTED MOST AREAS TONIGHT. LATEST MODEL RUNS DIVERGE ON FRIDAY. THE NAM SUGGESTS THAT THE OUTFLOW BOUNDARY REMAINS A PLAYER ACROSS THE NORTHEAST AND ACTUALLY BECOMES ENHANCED WITH A STRONGER GRADIENT ACROSS IT. THUS... GREATEST COVERAGE OF STORMS WILL AGAIN BE THE NORTHEAST ALONG THE OUTFLOW BOUNDARY. THEN THE NEW CONVECTION DRIVES THE BOUNDARY EVEN FURTHER SOUTH AND WEST...PERHAPS THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN FRIDAY NIGHT. MEANWHILE...THE GFS RETREATS OR WASHES OUT THE BOUNDARY...RESULTING IN SOUTHERLY SURFACE FLOW BY THE AFTERNOON. SIDED WITH THE NAM...THOUGH IF THE GRADIENT ACROSS THE OUTFLOW BOUNDARY DEPICTED BY THE NAM IS CORRECT...WIND SPEEDS WILL BE STRONGER THAN CURRENTLY ADVERTISED. IN ADDITION...UPPER LEVEL LOW CURRENTLY OVER TEXAS WILL SLIDE ACROSS SOUTHERN NM FRIDAY/FRIDAY NIGHT. THIS MAY KEEP PRECIPITATION LINGERING INTO THE OVERNIGHT HOURS. HOWEVER...SATELLITE IMAGERY SHOWS A DECISIVE DRIER AIRMASS AHEAD OF THE SYSTEM CURRENTLY...BUT THINK THAT WILL BECOME LESS DEFINED AS IT MOVES FURTHER WEST. UPPER HIGH BECOMES MORE CONSOLIDATED OVER OKLAHOMA OVER THE WEEKEND...THUS A SOUTHERLY TO SOUTHEASTERLY FLOW WILL DOMINATE NEW MEXICO. SCATTERED SHOWERS AND THUNDERSTORMS WILL LARGELY BE THE RULE DUE TO RECYCLED MOISTURE. GFS AND CANADIAN MODELS BRING REMNANT MOISTURE FROM TROPICAL STORM DON INTO THE FORECAST AREA ON SUNDAY NIGHT AND MONDAY. HOWEVER... THE ECMWF BRINGS IN THIS MOISTURE 18 TO 24 HOURS SOONER. WILL SIDE WITH THE GFS/CMC FOR NOW GIVEN CONSISTENCY OVER THE LAST FEW MODEL RUNS. THUS...GREATEST COVERAGE OF STORMS...AND WETTING RAIN FOOTPRINTS...OVER THE NEXT WEEK WILL LIKELY COME SUNDAY NIGHT AND MONDAY. LOOKS LIKE THE UPPER HIGH WILL REMAIN OVER OKLAHOMA THROUGH AT LEAST MID WEEK...BUT EASTERLY FLOW ALOFT WILL LARGELY PREVENT ANY GOOD RETURNS OF MONSOONAL MOISTURE. HOWEVER...LOOK FOR ISOLATED TO SCATTERED THUNDERSTORMS AS NEW MEXICO RETURNS TO RECYCLE MODE. 34 && .PRELIMINARY POINT TEMPS/POPS UPDATE... FARMINGTON...................... 63 92 64 89 / 10 30 30 30 DULCE........................... 53 84 54 81 / 20 40 30 40 CUBA............................ 55 86 54 83 / 30 40 30 40 GALLUP.......................... 60 86 57 83 / 20 40 30 40 EL MORRO........................ 55 81 54 76 / 20 40 40 50 GRANTS.......................... 59 86 57 82 / 20 40 40 40 QUEMADO......................... 62 82 56 77 / 30 40 40 50 GLENWOOD........................ 67 90 61 85 / 50 30 40 30 CHAMA........................... 49 78 52 75 / 30 50 40 50 LOS ALAMOS...................... 59 82 58 82 / 30 40 40 40 PECOS........................... 60 81 54 80 / 60 50 40 40 CERRO/QUESTA.................... 53 79 52 80 / 40 50 40 50 RED RIVER....................... 49 71 48 73 / 60 60 40 60 ANGEL FIRE...................... 49 72 47 76 / 60 60 50 60 TAOS............................ 57 83 54 82 / 40 40 40 40 MORA............................ 56 77 53 79 / 60 50 50 50 ESPANOLA........................ 60 89 61 88 / 30 30 30 30 SANTA FE........................ 60 85 58 84 / 40 40 30 40 SANTA FE AIRPORT................ 62 88 60 87 / 30 30 30 40 ALBUQUERQUE FOOTHILLS........... 67 89 64 89 / 30 30 40 30 ALBUQUERQUE HEIGHTS............. 70 90 67 88 / 30 30 40 30 ALBUQUERQUE VALLEY.............. 69 93 66 90 / 30 30 30 30 ALBUQUERQUE WEST MESA........... 67 93 66 90 / 30 30 30 30 LOS LUNAS....................... 68 92 65 90 / 30 30 30 30 RIO RANCHO...................... 66 92 64 90 / 30 30 30 30 SOCORRO......................... 68 93 66 89 / 30 30 30 20 SANDIA PARK/CEDAR CREST......... 61 86 57 87 / 40 50 40 40 TIJERAS......................... 63 88 58 88 / 30 40 40 40 MORIARTY/ESTANCIA............... 60 86 57 85 / 40 40 40 40 CLINES CORNERS.................. 61 84 58 83 / 50 40 40 40 GRAN QUIVIRA.................... 62 87 60 85 / 30 40 40 30 CARRIZOZO....................... 65 90 65 86 / 40 30 30 20 RUIDOSO......................... 62 81 56 77 / 50 40 40 30 CAPULIN......................... 59 81 56 85 / 70 50 50 40 RATON........................... 62 84 58 87 / 70 50 50 30 SPRINGER........................ 64 86 61 90 / 70 50 50 30 LAS VEGAS....................... 58 83 57 83 / 60 50 40 40 CLAYTON......................... 65 89 64 92 / 50 40 40 20 ROY............................. 63 87 63 89 / 60 40 40 30 CONCHAS......................... 69 91 68 94 / 50 30 30 20 SANTA ROSA...................... 70 92 67 92 / 50 20 30 20 TUCUMCARI....................... 71 94 67 95 / 30 20 30 20 CLOVIS.......................... 68 94 66 93 / 20 10 10 10 PORTALES........................ 68 95 67 95 / 20 10 10 10 FORT SUMNER..................... 72 94 67 94 / 20 20 20 20 ROSWELL......................... 71 97 68 95 / 10 10 10 20 PICACHO......................... 65 91 62 88 / 20 20 20 20 ELK............................. 62 85 59 81 / 20 30 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 17
Hazardous weather outlook, Jul 28, 5:50 AM MDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 AM MDT THU JUL 28 2011 NMZ501>540-291200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 550 AM MDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL FROM THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CREATE LOCALIZED MINOR FLOODING...ESPECIALLY OVER RECENT BURN SCARS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY RAINFALL FROM THUNDERSTORMS FRIDAY AND SATURDAY AFTERNOON AND EVENING MAY CREATE MINOR FLOODING...ESPECIALLY OVER RECENT BURN SCARS. REMNANTS OF TROPICAL STORM DON COULD BRING TORRENTIAL DOWNPOURS LATE SUNDAY THROUGH MONDAY OVER PRIMARILY WESTERN AND CENTRAL AREAS...RESULTING IN FLASH FLOODING...ESPECIALLY OVER RECENT BURN SCARS. MOISTURE WILL RECYCLE TUESDAY AND WEDNESDAY WITH LOCALIZED MINOR FLOODING POSSIBLE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT FLASH FLOODING. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. 40
In the hours before
Special weather statement, Jul 28, 12:33 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1233 PM MDT THU JUL 28 2011
NMZ515-528-281900-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
1233 PM MDT THU JUL 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORA AND SOUTHWESTERN
COLFAX COUNTIES THROUGH 100 PM MDT...
AT 1224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF BLACK LAKE...MOVING EAST AT
5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAY 434 NEAR BLACK
LAKE...HIGHWAY 120 BETWEEN BLACK LAKE AND OCATE...AND WILDERNESS
AREAS ALONG RAYADO CREEK.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3648 10499 3630 10501 3615 10508 3620 10528
3637 10526 3644 10523
TIME...MOT...LOC 1832Z 274DEG 2KT 3635 10513
GUYERSpecial weather statement, Jul 28, 1:45 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 145 PM MDT THU JUL 28 2011 NMZ527-528-530-282015- FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-UNION COUNTY- 145 PM MDT THU JUL 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX AND NORTHWESTERN UNION COUNTIES THROUGH 215 PM MDT... AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG THE COLORADO BORDER FROM VERMEJO PARK EAST TO NEAR RATON PASS...THE JOHNSON MESA...AND FOLSOM. THESE STORMS WERE NEARLY STATIONARY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. SMALL HAIL MAY ACCUMULATE UP TO SEVERAL INCHES DEEP WITH THE STRONGER THUNDERSTORMS. THESE STORMS WILL ATTEMPT TO DEVELOP TOWARD THE RATON AREA... INCLUDING THE TRACK FIRE BURN SCAR THROUGH 200 PM. && LAT...LON 3700 10376 3682 10381 3682 10488 3700 10488 TIME...MOT...LOC 1943Z 322DEG 0KT 3691 10435 GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:33 PM MDT | Special Weather Statement | ABQ | Mora | 27 min |
| Jul 28, 12:57 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora, San Miguel, Taos | 2 hr |
| Jul 28, 1:45 PM MDT | Special Weather Statement | ABQ | Colfax | 30 min |
| Jul 28, 2:15 PM MDT | Flash Flood Warning | ABQ | Colfax | 3 hr |
| Jul 28, 2:30 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 2 hr |
| Jul 28, 2:55 PM MDT | Flash Flood Warning | ABQ | Colfax, Union | 2 hr |
| Jul 28, 3:16 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Mora, San Miguel | 119 min |
| Jul 28, 3:52 PM MDT | Special Weather Statement | ABQ | Santa Fe | 23 min |
| Jul 28, 5:06 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Union | 114 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.